MAUDE Adverse Event Report: LUMENIS LTD. VERSAPULSE POWERSUITE 100W; HOLMIUM SURGICAL LASERS AND DELIVERY DEVICES AND ACCESSORIES

LUMENIS LTD. VERSAPULSE POWERSUITE 100W; HOLMIUM SURGICAL LASERS AND DELIVERY DEVICES AND ACCESSORIES
Model Number VERSAPULSE POWERSUITE 100W
Medical Device Problem Code Optical Problem (3001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The last preventive maintenance was done on 05-nov-2020, the user was advised that one or more bricks might need to be replaced in the near future in order to prevent low performance.The user resolved the alleged issue by himself and canceled his service request, therefore lumenis cannot determine a cause of the reported event.A review of the subject device dhr confirmed that the subject device was manufactured on 25-nov-2010 and installed at the customer's site on 24-jan-2011.A review of system risk files found the risk of system failure (1007143_b - risk # 2.13) which has the potential to lead to ineffective treatment which may require prolonged operation or re-operation.The risk likelihood has been quantified and found to be remote, and the risk has been characterized and documented as acceptable within full risk assessment.In this case an alternate laser was brought in to complete the case with no complications to the patient.Case saver mode is a system state that enables the user to continue using the system safely, however with reduced power capability.Although it's likely that the procedure could possibly have been completed using case saver mode, and although the device malfunction did not cause or contribute to any change in the patient's condition, it is uncertain if the user facility had to use the alternate device as intervention to prevent permanent damage.In an abundance of caution, lumenis is reporting this malfunction.Lumenis is closing this complaint, but will continue to monitor this failure mode; complaint trending will continue to monitor per global complaint handling sop (doc no.(b)(4)) and per post marketing surveillance procedure (doc no.(b)(4)).
 
Event or Problem Description
A user facility reported that during a stone removal procedure, in which a lumenis versapulse powersuite 100 w laser was being utilized, the system displayed error message case saver mode with a red screen.The physician elected to continue the procedure with an alternate device.No report of patient complications was received, and no report was received alleging the device malfunction caused or contributed to any change in the patient's condition.

Brand Name
VERSAPULSE POWERSUITE 100W
Common Device Name
HOLMIUM SURGICAL LASERS AND DELIVERY DEVICES AND ACCESSORIES
Manufacturer (Section D)
LUMENIS LTD.
6 hakidma st.
po box 240
yokneam, 20692
IS  20692
MDR Report Key12048070
Report Number3004135191-2021-00039
Device Sequence Number19689860
Product Code GEX
UDI-Device Identifier07290109140551
UDI-Public07290109140551
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVERSAPULSE POWERSUITE 100W
Device Catalogue Number0638-803-01
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2021
Initial Report FDA Received Date06/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1